Theodossiades G, Tsevrenis N, Nomikou E, Dadiotis L, Kontopoulou-Griva I
Ann Hematol 2001;80(11):691-693.
NATA Rating :
Review by :
This article raises awareness of the occurrence of acquired FVIII inhibitor postoperatively. One patient developed an inhibitor to FVIII 4 days after surgery for correction of abdominal hernia and bleeding was treated successfully with rFVIIa and immunosuppression. The second patient had severe bleeding 14 days post cholecystectomy due to an acquired FVIII inhibitor, but diagnosis was delayed because the patient was taking warfarin. He received blood products and two doses of rFVIIa but died with cardiac arrest due to severe hemorrhage. The etiology of inhibitor formation postoperatively may be related to trauma and tissue injury, to immune dysregulation, or to a reaction to the drugs used.
MISSION: Providing a multidisciplinary forum for dialogue between haematologists, transfusion medicine specialists, anaesthesiologists, intensive care and emergency physicians, surgeons, perfusionists, nurses, biomedical scientists and other healthcare professionals.